Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Labs improved since med switch? What if YOU had hiv?
Jan 19, 2014

Hi Dr. Holodniy,

I asked the "Tivacaytion" question in November about wanting to either stop or change meds because of side effects.

I'll start with my questions: What if YOU had hiv? Would it make you change the way you look at labs? What if your labs were good, but the side effects from the meds were making you dizzy and nauseous all the time. Wouldn't you want to switch meds?

Are those questions offensive to ask? I'm sorry if they are. I didn't think they were, but I think my physician thought they were. Ever since I asked him, our previous great, humorous relationship has completely changed. He now seems to be cold, short, and apathetic to my labs since I asked him to please change my meds because of the side effects. The first question slipped out because I was frustrated that he was reluctant to change my meds, and wanted to know how he might react if he was in my same situation.

As a refresher, I'll post my labs again:

2/12/13 CD4: 370; CD4%: 29 VL: 143,000 3/20/13 CD4: 300; CD4%: 28; VL: 158,000 (Started Truvada + Isentress) 4/25/13 CD4: 330; CD4%: 28; VL: 9,361 8/1/13 CD4: 449; CD4%: 32; VL: 67 11/1/13 CD4: 467; CD4%: 33; VL: UD Labs since then: 11/21/13 CD4: 450; CD4%: 33; VL: UD (Made the switch to Tivicay from Isentress) 12/13/13 CD4: 600; CD4%: 39; VL: UD (No side effects noticed since switch) 1/10/14 CD4: 610; CD4%: 40; VL: UD

Would you agree that my labs have improved? I was happy to see that CD4 suddenly jumped so high with the med switch and that I no longer have migraines and dizziness. Even though my labs seem better, I'm feeling guilty about asking to switch meds because of my doctor's reaction and how he just seems so different. He didn't answer the question, he just sighed and seemed sad. I know he probably has a lot of patients that may be frustrating, but is that really a rude question to ask a physician? He's probably thinking of how well I was doing on Truvada + Isentress and so I shouldn't switch the Isentress, but those side effects were ridiculous. I'm sorry I may have hurt his feelings. How would you react if a patient asked you that?

Thank you

Response from Dr. Holodniy

I don't think your question was inappropriate and it wouldn't bother me. Glad the switch resulted in the side effects disappearing. Interesting to see the CD4 count and percent increase. I would not have expected to see that in someone with an undetectable viral load and just swapping out the integrase inhibitor.



Previous
Decrease in CD4 count
Next
Hepatitis Be Test Results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement